MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX45030UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a resolute onyx rx drug eluting stent to treat a severely calcified and moderately tortuous lesion.It was reported that no damage was noted to the device packaging and there were no issues removing the device from the hoop/tray.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device and no excessive force used.It was reported that the device failed to cross the target lesion.The stent failed to cross and was removed.Upon removal of the stent, the guide moved out of the left main and the physician tried to put the stent back into the guide but the struts had been damaged when it rubbed against the guide upon initial removal and struts were lifted.The physician used two smaller sized onyx stents to complete the procedure.No patient injury is reported.
 
Additional Manufacturer Narrative
Product analysis summary: numerous kinks were visible along the hypotube.The stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the 27th, 29th and 30th distal stent wraps with struts raised and bunched.No deformation was evident to the distal tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7333339
Report Number9612164-2018-00496
Device Sequence Number377084
Product Code NIQ
UDI-Device Identifier00643169557284
UDI-Public00643169557284
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2019
Device Catalogue NumberRONYX45030UX
Device Lot Number0008865432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR